T Nation

Test Results and Doctors Problem

Thanks for looking into this, First post for me.

I recently got a blood draw for my testosterone levels without messing with the results they came back as a 214 total test.
My doctor was baffled that my concerns were correct and wants me to quit drinking caffeine and taking benedryl for my allergies for a month and retest.

Since I got the results I am feeling like it fits me accurately for what symptoms I have experienced since I had a childhood accident that involved my bikes handlebar and one of my testicles being lodged out of postiion.

I am having a hard time substantiating why I would need to wait to help myself because a doctor has a problem with me having sub par test levels when I am a 27 year old male and fathered two children.

Can you lend me your thoughts on how I should proceed? Different doctor? Demand to get perscribed something? or wait and test again?

[quote]igloo72 wrote:
childhood accident that involved my bikes handlebar and one of my testicles being lodged out of postiion.
[/quote]

Unless both testicles were damaged, or you somehow damaged PART of both testicles, your low testosterone is not from your childhood accident.

After the removal of one of the testicles the production of sperms and testosterone is reduced by half.

As a result of lack of testosterone in blood the pituitary gland in the brain produces more FSH and LH, or the sex releasing hormones which then have an influence on the remaining testicle to produce more of testosterone and more spermatozoids to make up for the lost testicle.

The same happens when a woman loses one of her ovaries �?? the other one doubles its activity to cope with the loss.

I would get a second if @ 214 all he wants is a reduction in caffeine and benadryl.

This post was flagged by the community and is temporarily hidden.

This post was flagged by the community and is temporarily hidden.

Thanks for the quick responses. When the form asks what type of medications I was taking I put down recovery shakes and protein shakes too. She (my doctor) suggested that these shakes may have stuff in it that is affecting my testosterone.

214 is very low right? Is there something that I could be doing to get my test that low that I’m not aware of?

When they asked what types of supplements I took I wrote in caffeine and benedryl and post workout recovery shakes and protein shakes.

She felt that there might be some ingredients in the shakes that may affect my testosterone. I told her it was 100% natural stuff. She said well sometimes there is stuff in there that you don’t know about.
We are talking about Surge and EvoPro here.

Is there anything I might be taking to make my test that low that I don’t know about?
It is really low right?

[quote]igloo72 wrote:
When they asked what types of supplements I took I wrote in caffeine and benedryl and post workout recovery shakes and protein shakes.

She felt that there might be some ingredients in the shakes that may affect my testosterone. I told her it was 100% natural stuff. She said well sometimes there is stuff in there that you don’t know about.
We are talking about Surge and EvoPro here.

Is there anything I might be taking to make my test that low that I don’t know about?
It is really low right?[/quote]

I can’t stand doctors (and related) that have no clue about supplements, etc!!

I got into an argument with my anatomy teacher (phd i think, irrelevant) about how supplementing a high protein diet can aid in weightlifters.

She argued with the fact that the FDA and their b.s proposal of a daily requirement. She then said that supplementing with amino acids will aid in recovery. WTF is protein comprised of??? AMINOS!!! grrr…I get mad thinking about it. And here this person was educating me. Good thing she was my anatomy teacher and not my physiology teacher or I’d blow a gasket.

Sorry this hasn’t helped at all but brought back an old memory. lol

your doc might be referring to the andro products that in fact would play on hormonal levels.

The two that you are taking, to my knowledge, will have no effect on testosterone output. You might want to show her the ingredients profile and if she still thinks that they are hiding something in the supplement that is decreasing test then I’d see another doc.

Idk what your test range should be as I don’t know how to read bloodwork yet.

Sorry for the long post, I hope that there is some sort of help in there, if not forgive me for my rant.

DG

I logve my doc, gives me nolvadex and arimidex no questions asked…Im working on test next…lol

My doc is actually surprised at my knowledge of these drugs and anabolics in general, I would get a new doctor, a younger doctor may be more oen to this kind of stuff.

214 is very low. if your doc won’t give your something for your low Test, get a new doctor, preferably an integrative or functional medicine doc. Also, make sure you eat enough fat.

Could taking ephedrine during a cut have anything to do w/ that low of T levels???
Thanks for your help.
I want to make sure I need the replacement therapy, it sure seems like it. I answer yes to a lot of the questions for it.

The questions you’ve answered, are you talking about the “ADAM questionnaire?”
214 is below the “bottom” of any body testing range I have seen.
You have low Test, you have symptoms. Get a new doctor ASAP and improve your quality of life.
Btw, ephedrine wouldn’t cause low T levels.
Opiods, pot and alcohol yes, but not ephedrine.

yes, the ADAM questionnaire.
Okay, I am going to do the next test w/ her in a month and if no sucky sucky then I will get a new doc that won’t question black and white.

This post was flagged by the community and is temporarily hidden.

[quote]AlteredState wrote:
As with any form of science, the person advocating something MUST have a rationale to back up his or her actions/proposal.

You might want to say something along the lines of:

“Doctor, I am suffering from unpleasant symptoms yet you want me to put off my treatment. Why is this? I understand that you think there may be some effect from the caffine and benadryl, but what evidence do you have to suggest that these chemicals might possibly affect my natural test production this dramatically.”

If he tries to fluff you off, then “OK, since you can’t actually give me a sound scientific reason for your procrastination, I can only conclude that you are intimidated by the thought of administering test to a 27 yr old male. Either that or you don’t believe the test results and my symptoms. Perhaps you are biased about giving out TRT in the first place. Either way, your attitude is not very reassuring”.

To be honest it sounds like he’s suffering from the old ‘but the patient is so young, how can he have low test?’ Syndrome. So why did he order the bloodwork in the first place if he’s not going to believe the results.

In short, you have both the symptoms and the measurable signs of low T yet your doc lacks faith in his own diagnosis. He’s either scared of possible legal repercussions or he’s a wimp. Either way, it might be time to look elsewhere. [/quote]

LOL! I fucking love you mate - you are the shit man.

:D:D:D

jj

No one in here can say you have low testosterone unless you provide the scale of testosterone from the lab. Was it Quest? Did you get a copy of the results from your doctor?

Yes I got a copy of what key results came back as only.

Thyroid was in check at 2.82
Glucose (blood sugar) was tested and ok at 73
Testosterone Level - 214.1 (nl 280-1100)

I am pretty sure I have been living with this for a long time, so I don’t think another month will hurt.

If I do talk to another doctor can they request the results from the woman doctor so I don’t have to retest and speed up the process??

Ianotti is your doc here in the u.s.a??

Find another doctor.

I called my doctors office and told her I wanted a referral to someone that specializes in this type of issue. I feel tired and shitty (sick) ever since I stopped taking in ephedrine (I was only taking 25 mg at a time one time per day in the morning). I couldn’t give up my caffeine.

[quote]igloo72 wrote:
I called my doctors office and told her I wanted a referral to someone that specializes in this type of issue. I feel tired and shitty (sick) ever since I stopped taking in ephedrine (I was only taking 25 mg at a time one time per day in the morning). I couldn’t give up my caffeine.[/quote]

how long have you used ephedrine and caffiene daily?

You could be suffering adrenal fatigue. I don’t know much about it, but if you’ve abused stimulants and amphetamines, when you stop you will have that “sick” feeling.

How much caffiene have you been taking too? 10:1 ration of ephedrine and caffiene is normal, so where you taking 250mg caffiene a day? (which isn’t that much)

This would have little to do with T unless the adrenal glands are shot which are known to produce a little T if my physiology is right. lol Hopefully somebody who understands the topic better than I will clear things up.

My. 02

Gerdy